Lexapro & Alcohol. Please advise...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

doglover11
New Member


Date Joined Apr 2009
Total Posts : 1
   Posted 4/23/2009 2:17 PM (GMT -7)   
Help! I feel like I was drugged, and I'm considering getting tested for GHB. Here are the facts:
 
I've been on 20 mg of Lexapro for two months. Yesterday my doc increased to 40 mg. I had a big lunch and dinner, so full stomach. Plenty of sleep lately, and always plenty of water. I had three glasses of wine in two hours, and I have absolutely no memory of the end off the night. Apparently I was giggling and not making any sense. Is this the Lexapro? I have never blacked out before in my life. Three glasses of wine would never cause me to forget a portion of the night or act the way I did. Something just doesn't add up! Has anyone had a similar experience? I feel like I had amnesia. It's not a spotty memory of the night, it's ABSOLUTELY NO MEMORY. Should I get tested for GHB? Thoughts...

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/23/2009 2:52 PM (GMT -7)   

Hello, 

GHB, "G", Liquid E, Fantasy or by whatever name is a dangerous drug and if you feel you may have been poisoned then I would certainly getted tested. Rohypnol would be another drug I would be suspcious of if you were in a situation where someone might be out to do you harm.

LEXAPRO and alcohol together have caused dizziness, sweating, nausea, vomiting, tremor, somnolence, etc. The LEXAPRO and alcohol connection also caused sinus tachycardia, and convulsions. In more rare cases, LEXAPRO and alcohol caused symptoms of amnesia, confusion, coma, hyperventilation.

IMHO and this is one I feel strongly about, drugs and alcohol do not mix.  From what I have understood it is generally agreed that the maintance dose for Lexapro is 20 mg per day.  An increase from 20 mgs to 40 mgs is a big increase and I would call my pharmacist and see what is the max dose recommended by Forest Laboratories, the manufacturer of Lexapro.

Keep us posted on how you are doing.

Kitt 


 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


Mazfire
Veteran Member


Date Joined Oct 2008
Total Posts : 1683
   Posted 4/23/2009 3:44 PM (GMT -7)   

I agree with Kitt- antidepressants and alcohol do NOT mix and i personally refrain from any drinking at all- and i still have fun!

Take care & check in with your doctor

Maz XX


            'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)                  
 
Panic Disorder, Agoraphobia, CFS, Fibromyalgia, Chronic Sinusitis, TMJ disorder, Endometriosis, PCOS, Chronic E.N.T and Upper respiratory tract infections, Reactive Arthritis, GERD,  IBS, Glandular fever, Migraines, Anemia, Chemical/Noise/Light sensitivity, Trichotilomania, PTSD, Seasonal Mood  Disorder, OCD, Benign Vertigo,  Impaired immune system. Tachycardia, tinnitus, low clotting factor= bruising. Tendonitis, Bursitis.
Meds: Zoloft 150mg. Xanax 4mg. Celebrex. Mobic. Panadeine Forte. Digesic. Nexium. Phenergan.
Multiple surgeries- I bear the scars of my poor physical health.
Age:28. AP first DX @ 10. Fibro etc DX @14. Proud Aussie.
 
 


percycat
Veteran Member


Date Joined Jul 2005
Total Posts : 1952
   Posted 4/23/2009 4:17 PM (GMT -7)   
Doglover11,

I agree with Maz and Kitt: do talk with your doctor about this one, both the possibility of being drugged and the dosage of your Lexapro.

If you feel strongly about possibly being drugged, you might be doing the next person a favor by finding that out and maybe helping to put a stop to it. If the test is negative, you'll know for sure from your own experience that Lexapro and alcohol do not mix.

Good luck, and try to let yourself relax while you sort this one out,
percycat

Percy/Percycat

Co-Moderator, Anxiety and Panic Forum

 

DX: Anxiety, Depression, LPR (acid reflux)

Meds: Paxil, Nexium, Zantac


eveready
New Member


Date Joined Mar 2009
Total Posts : 12
   Posted 4/23/2009 4:28 PM (GMT -7)   
Definitely not uncommon. I've read about a guy who said he was a social drinker and never had problems w/ controlling his behavior while drinking. When he started Lex, he began to notice he was doing crazy things when he consumed alcohol...sexually promiscous, fighting, drinking and driving, etc... It wasn't until he had almost gone too far until he noticed what was causing the problem.

I take 10mg Lex and, although I do not experience drastic changes in attitude while drinking, I do notice I get inebriated(sp?) much easier. It also make me very tired if I take the drug and have a beer at the same time. I also found that if I went out and drank heavily, and took my Lex after, I would sleep abnormally long and have an incredible hangover...probably not safe. I was just like you; I had no idea that the drug and alcohol did not mix so I had to piece the puzzle together myself... So, when I drink, I take a "drug holiday" which means I simply do not take Lex that night. I have read the suggestions of many doctors who reccommend taking a "drug holiday" on days in which you plan to be sexually active(for those who have sexual side effects...and that is pretty much everyone). My anxiety/mood swings remain stable while not taking the Lex for a day or 2 at a time. Just when I get into day 3 and 4 w/out Lex, is when things start to change. If these drug holidays effect your mood too much, try decreasing your dose on those nights when you drink.

40 mg is a high dose. I went to 20 for a month or so and the side effects were too much to bare.

hope this helps

Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 4/23/2009 5:07 PM (GMT -7)   
Is there a warning on your Lexapro bottle that asks that you not drink alcohol while taking it?
Anxiety Disorder/Mitral Valve Prolapse
 
50 mg. Lopressor, 40 mg. Prozac, Ativan as needed.


goldcard
New Member


Date Joined Jun 2009
Total Posts : 2
   Posted 6/26/2009 12:33 PM (GMT -7)   
doglover11 said...
Help! I feel like I was drugged, and I'm considering getting tested for GHB. Here are the facts:


I've been on 20 mg of Lexapro for two months. Yesterday my doc increased to 40 mg. I had a big lunch and dinner, so full stomach. Plenty of sleep lately, and always plenty of water. I had three glasses of wine in two hours, and I have absolutely no memory of the end off the night. Apparently I was giggling and not making any sense. Is this the Lexapro? I have never blacked out before in my life. Three glasses of wine would never cause me to forget a portion of the night or act the way I did. Something just doesn't add up! Has anyone had a similar experience? I feel like I had amnesia. It's not a spotty memory of the night, it's ABSOLUTELY NO MEMORY. Should I get tested for GHB? Thoughts...


I don't know where to reply so I will try this here. My Grandson's cousin just died at the age of 20. He was on Lexipro and went out drinking. His heart Stopped. DO NOT MIX ALCOHOL & LEXIPRO!

boo32
Regular Member


Date Joined Jun 2009
Total Posts : 222
   Posted 6/26/2009 1:00 PM (GMT -7)   
hi,
Lexapro and alcohol are soooooo not a good mix, i can vouch for this personally. I'm sure you know that all antidepressants have alcohol warnings on them.
I always blacked out, did seriously bad things like drink driving, self harmed and was generally not a very nice person to be around with these two substances in my system.
My doctor then put me on seroxat and i didn't stop till i ended up in hospital. Need i say anymore, other than i take neither one of them now.
My sister takes cipramil-citalopram-and has also had to quit drinking on them.
I hope you can find a solution, but i definately did feel i had been drugged when i drank on them.
take care
BikeBoo, biking with my boo since 1999
Of all the things i've lost, i miss my mind the most!
Fibro and spinal arthritis, trying to mange it with diet, exercise and accepting my limits, as i'm allergic to EVERYTHING!
TTC NO1 since Jan08


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/26/2009 3:46 PM (GMT -7)   
 
Thank you for posting and I am so sorry to hear of this person's senseless death due to mixing drugs and alcohol.  I know many people feel it is ok but I am not for mixing any drugs and alcohol.
 
Please do stick with us.
 
Kitt
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:53 AM (GMT -7)
There are a total of 2,735,239 posts in 301,285 threads.
View Active Threads


Who's Online
This forum has 151390 registered members. Please welcome our newest member, Clauddfin.
213 Guest(s), 6 Registered Member(s) are currently online.  Details
Psilociraptor, SpecialLady, summer16, Steve n Dallas, gilly2, Not-there-yet


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer